Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

June 10, 2012Morris County, Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 10, 2012, 5:19 PM EDT for Morris County, Sussex County, New Jersey. It was in force for 56 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2012, 5:19 PM EDT (21:19 UTC)
Expired
Jun 10, 2012, 6:15 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

Counties Morris County, NJ, Sussex County, NJ

The radar

The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:29 PM EDTTSTM WND DMG2 Se Sparta, NJLIMBS DOWN
Jun 10, 5:30 PM EDTTSTM WND DMG3 E Hopatcong, NJWIDESPREAD TREES AND WIRES DOWN FROM EAST OF HOPATCONG SOUTHWARD
Jun 10, 5:40 PM EDTHAIL 0.25Mine Hill, NJ
Jun 10, 5:43 PM EDTHAIL 0.5Dover, NJ
Jun 10, 5:54 PM EDTHAIL 0.753 Ssw Dover, NJ
Jun 10, 6:05 PM EDTHAIL 0.5Mendham, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS81 KPHI 102119
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT SUN JUN 10 2012

NJZ001-008-102215-
MORRIS NJ-SUSSEX NJ-
519 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM 7 MILES EAST OF NEWTON TO 15 MILES 
NORTHWEST OF MORRISTOWN...MOVING SOUTHEAST AT 20 MPH. THE 
THUNDERSTORMS WILL BE NEAR LAKE MOHAWK AND HOPATCONG AROUND 530 
PM...MOUNT ARLINGTON AND STANHOPE AROUND 545 PM...SUCCASUNNA AND 
MORRIS PLAINS AROUND 600 PM...AND MENDHAM AND MORRISTOWN AROUND 615 
PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND 
WIND GUSTS UP TO 35 MPH...AND MAY PRODUCE SMALL HAIL. IF YOU HEAR 
THUNDER...PLEASE MOVE INDOORS.

LAT...LON 4110 7448 4105 7449 4106 7445 4103 7442
      4101 7434 4090 7430 4090 7433 4082 7432
      4080 7436 4073 7437 4067 7445 4069 7452
      4076 7456 4073 7465 4074 7468 4121 7480

$$

MPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 10, 5:02 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 10, 5:02 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT SUN JUN 10 2012

.SYNOPSIS...
HIGH PRESSURE ALONG THE NEW ENGLAND COAST WILL INFLUENCE OUR
WEATHER INTO TUESDAY. A STRONG COLD FRONT WILL MOVE SLOWLY
THROUGH THE MID ATLANTIC STATES LATE TUESDAY AND WEDNESDAY,
THEN SAG JUST TO OUR SOUTH ON THURSDAY. AN AREA OF LOW PRESSURE
MIGHT THEN FORM ALONG THIS FRONT LATE THURSDAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTH.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A SURFACE FRONT CONTINUES TO SLOWLY SLIDE SOUTHWESTWARD INTO OUR
AREA, WHICH ATTM IS DRAPED ACROSS NORTHEASTERN PENNSYLVANIA TO
ABOUT OCEAN COUNTY IN NEW JERSEY. SOME CONVECTION HAS DEVELOPED
UP NORTH, MAINLY INITIATED NEAR THE HIGHER TERRAIN AND WITHIN IN
AREA OF LOW-LEVEL MOISTURE CONVERGENCE AND BETTER INSTABILITY. THE
LAPS DATA INDICATES THAT THE SURFACE BASED CAPE IS NEAR 1800 J/KG
UP ACROSS THE NORTH. THIS ACTIVITY SHOULD TRACK NEAR THE SURFACE
FRONT, ALTHOUGH SOME UNCERTAINTY EXISTS WITH HOW FAR SOUTH IT
GETS AS A WELL DEFINED SEA BREEZE CONTINUES TO MARCH INLAND ACROSS
NEW JERSEY. WE MAINTAINED SLIGHT CHC TO CHC POPS ACROSS PARTS OF
THE NORTHERN ZONES WITH ISOLATED/SCATTERED WORDING THROUGH THE
EVENING. THIS ACTIVITY SHOULD WANE BY MIDNIGHT AS IT LOOKS TO BE
MAINLY DIURNALLY DRIVEN.

THE CONVECTIVE CORES SO FAR ARE NOT TERRIBLY TALL, THEREFORE
MAINLY LOCAL DOWNPOURS AND PERHAPS SOME WIND. IF THE CORES CAN
BECOME TALLER, THERE COULD BE SOME SMALL HAIL. THE HOURLY GRIDS
WERE TWEAKED WITH THE 20Z OBSERVATIONS AND ALSO SOME INCORPORATION
OF THE LAV/LAMP GUIDANCE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE SFC HIGH MOVES SLIGHTLY EWD ON MONDAY AND ONCE AGAIN, THERE
COULD BE SOME AFTN/EVE SHWRS/TSTMS BUT POPS AND AREAL COVERAGE
REMAINS LOW.  IT APPEARS THAT THE BEST CHCS COULD BE OVER WRN
AREAS, AND WILL KEEP LOW CHC IN THE FCST.  AFTER THE LAST COUPLE OF
DAYS, NOT SURE HOW MUCH WILL BE ABLE TO GET STARTED DUE TO THE LACK
OF ANY SIG TRIGGERS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE SHARP UPPER LEVEL RIDGE IS EXPECTED TO SLIDE OFF THE COAST
TUESDAY NIGHT ALLOWING MOISTURE FROM THE WEST AND SOUTH TO SURGE
NORTHWARD AHEAD OF AN ADVANCING COLD FRONT. THERE IS STILL SOME
DISAGREEMENT BETWEEN THE MODELS AS TO HOW MUCH RAIN MIGHT FALL
FROM THIS SETUP. THE GFS IS MORE AGGRESSIVE IN FORMING RIPPLES OF
LOW PRESSURE ALONG THIS FRONT, AND SO PRODUCES OVER TWO INCHES IN
SOME AREAS...WHILE THE EUROPEAN MODEL SEEMS TO PUSH THE FRONT OFF
THE COAST A LITTLE FASTER AND SO PRODUCES A MORE MODEST ONE INCH OR
SO. IF THE GFS TURNS OUT TO BE RIGHT...THERE COULD BE SOME FLASH
FLOODING ISSUES IN THE METRO PHILADELPHIA AREA. AS THIS FRONT SAGS
SLOWLY SOUTH ON WEDNESDAY...SOME CLEARING MAY OCCUR...ESPECIALLY
NORTH AND WEST OF PHILADELPHIA EVEN AS ANOTHER LOW TRIES TO FROM
ALONG THE CAROLINA COAST WHILE HIGH PRESSURE NUDGES IN FROM THE
NORTHEAST. THIS HIGH PRESSURE SYSTEM MAY BE JUST STRONG ENOUGH TO
KEEP FAIR WEATHER OVER THE AREA THROUGH NEXT WEEKEND.

WITH AN EASTERLY FLOW OVER THE REGION THROUGH FRIDAY...TEMPERATURES
ARE EXPECTED TO PEAK IN THE UPPER 70S NORTH AND LOW 80S
SOUTH...WITH SLIGHTLY COOLER TEMPERATURES ALONG THE COAST.
SLIGHTLY WARMER TEMPERATURES ARE POSSIBLE NEXT WEEKEND, BUT
NOTHING EXTREME IS EXPECTED.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

FOR THE MOST PART, VFR WILL PREVAIL AS HIGH PRESSURE REMAINS TO
THE SOUTH AND WILL GRADUALLY MOVE EWD ON MONDAY. A SHOWER OR TSTM
CANNOT BE RULED OUT THIS EVENING OR ON MONDAY AFTN/EVE THAT COULD
BRIEFLY REDUCE CIGS/VSBYS TO MVFR. HOWEVER DUE TO THE LOW AREAL
COVERAGE WILL NOT MENTION IN THE INDIVIDUAL FCSTS. THE BEST CHCS
ON MONDAY MAY BE OVER WRN SECTIONS.

OTHERWISE, THERE MAY BE SOME OVERNIGHT AND EARLY MORNING MVFR FOG
AT MOST LOCATIONS TONIGHT.

THE WIND WILL GENLY BE SW THE REMAINDER OF THIS AFTERNOON BUT SE
TONIGHT AND EVEN MORE ELY ON MONDAY. A SEA BREEZE CONTINUES TO
MARCH INLAND ACROSS NEW JERSEY WITH A NOTED BAY BREEZE NEARING
KILG. SPEEDS WILL BE LIGHT TONIGHT AND COULD REACH AROUND 10 KT
ON MONDAY.

OUTLOOK...
MONDAY NIGHT...VFR CONDITIONS EXPECTED.

TUESDAY THROUGH WEDNESDAY...RAIN AND THUNDERSTORM ACTIVITY
ASSOCIATED WITH A SLOW MOVING COLD FRONT COULD RESULT IN MVFR OR
LOWER CONDITIONS.

THURSDAY...GENERALLY VFR CONDITIONS BUT SUB-VFR CONDITIONS CANNOT
BE RULED OUT IN ANY SHOWER ACTIVITY.

FRIDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
SFC HIGH PRESSURE TO THE S WILL MOVE SLOWLY EWD ON MONDAY. THIS IS
THE DOMINANT WX FEATURE OVER THE MARINE AREA AND AS A RESULT SEAS
SHOULD BE RELATIVELY TRANQUIL AND WIND SHOULD BE IN THE 10-15 KT
RANGE. SCA CONDS ARE NOT EXPECTED THRU THE SHORT TERM PD.

OUTLOOK...
THROUGHOUT MOST OF THE EXTENDED PERIOD, WINDS AND SEAS ARE
EXPECTED TO BE BELOW SCA CRITERIA. A COLD FRONT CROSSING THE
REGION ON WEDNESDAY MAY BRING SEAS OR WIND GUSTS CLOSE TO SCA
CONDITIONS, BUT THE TIMING AND STRENGTH OF THIS FEATURE REMAINS
UNCERTAIN AT THIS TIME.

&&

.HYDROLOGY...
THUNDERSTORMS ASSOCIATED WITH A SLOW MOVING COLD FRONT COULD
PRODUCE AN INCH OR MORE OF RAIN IN A SHORT PERIOD OF TIME LATE
TUESDAY AND WEDNESDAY. THUS THERE IS A POTENTIAL FOR FLASH
FLOODING IN THE METRO PHILADELPHIA AREA. WE WILL NEED TO WATCH
THIS SYSTEM AND ISSUE ANY APPROPRIATE PRODUCTS AS WE GET CLOSER TO
THE EVENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/MIKETTA
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...MIKETTA
AVIATION...GORSE/NIERENBERG/MIKETTA
MARINE...NIERENBERG/MIKETTA
HYDROLOGY...MIKETTA
Hazardous weather outlook, Jun 10, 3:35 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT SUN JUN 10 2012

NJZ001-007>010-012>015-020-025-026-PAZ054-055-060>062-111945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-COASTAL ATLANTIC-
COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
335 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEZ001-NJZ016>019-027-PAZ067>071-111945-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
335 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEZ002>004-MDZ008-012-015-019-020-NJZ021>024-111945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
335 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-111945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS AND DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 10, 4:25 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN JUN 10 2012

NJZ001-008-102115-
MORRIS NJ-SUSSEX NJ-
425 PM EDT SUN JUN 10 2012

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MORRIS AND SUSSEX
COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG THE SUSSEX AND ORANGE COUNTY
BORDER...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
AND EAST OF HAINESVILLE AROUND 430 PM...SUSSEX AND BRANCHVILLE
AROUND 445 PM...AND FRANKLIN AND HAMBURG AROUND 500 PM BEFORE
DROPPING INTO MORRIS COUNTY AFTER 500 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND
MAY PRODUCE SMALL HAIL. IF YOU HEAR THUNDER...PLEASE MOVE INDOORS.

LAT...LON 4121 7437 4119 7437 4109 7449 4105 7449
      4106 7445 4102 7438 4101 7430 4098 7427
      4096 7427 4087 7469 4130 7483 4135 7476
      4136 7471

MPD
Special weather statement, Jun 10, 4:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SUN JUN 10 2012

NJZ007-009-PAZ062-102130-
HUNTERDON NJ-NORTHAMPTON PA-WARREN NJ-
430 PM EDT SUN JUN 10 2012

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...NORTHAMPTON AND
WARREN COUNTIES...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF EASTON...MOVING SOUTHEAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR HARMONY AND ROXBURG AROUND 445
PM...PHILLIPSBURG AND PLEASANT VALLEY AROUND 500 PM...BLOOMSBURY AND
ALPHA AROUND 515 PM...AND GLEN GARDNER AND MILFORD AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND
MAY PRODUCE SMALL HAIL. IF YOU HEAR THUNDER...PLEASE MOVE INDOORS.

LAT...LON 4062 7479 4048 7506 4051 7507 4053 7506
      4057 7511 4058 7514 4057 7516 4082 7533
      4092 7513

MPD
Special weather statement, Jun 10, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT SUN JUN 10 2012

NJZ001-008-102215-
MORRIS NJ-SUSSEX NJ-
515 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES EAST OF NEWTON TO 15 MILES
NORTHWEST OF MORRISTOWN...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR LAKE MOHAWK AND HOPATCONG AROUND 530
PM...MOUNT ARLINGTON AND STANHOPE AROUND 545 PM...SUCCASUNNA AND
MORRIS PLAINS AROUND 600 PM...AND MENDHAM AND MORRISTOWN AROUND 615
PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND
MAY PRODUCE SMALL HAIL. IF YOU HEAR THUNDER...PLEASE MOVE INDOORS.

LAT...LON 4110 7448 4105 7449 4106 7445 4103 7442
      4101 7434 4090 7430 4090 7433 4082 7432
      4080 7436 4073 7437 4067 7445 4069 7452
      4076 7456 4073 7465 4074 7468 4121 7480

MPD
Special weather statement, Jun 10, 5:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT SUN JUN 10 2012

NJZ001-008-102215-
MORRIS NJ-SUSSEX NJ-
519 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES EAST OF NEWTON TO 15 MILES
NORTHWEST OF MORRISTOWN...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR LAKE MOHAWK AND HOPATCONG AROUND 530
PM...MOUNT ARLINGTON AND STANHOPE AROUND 545 PM...SUCCASUNNA AND
MORRIS PLAINS AROUND 600 PM...AND MENDHAM AND MORRISTOWN AROUND 615
PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
WIND GUSTS UP TO 35 MPH...AND MAY PRODUCE SMALL HAIL. IF YOU HEAR
THUNDER...PLEASE MOVE INDOORS.

LAT...LON 4110 7448 4105 7449 4106 7445 4103 7442
      4101 7434 4090 7430 4090 7433 4082 7432
      4080 7436 4073 7437 4067 7445 4069 7452
      4076 7456 4073 7465 4074 7468 4121 7480

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:25 PM EDTSpecial Weather StatementPHISussex50 min
Jun 10, 4:30 PM EDTSpecial Weather StatementPHIHunterdon60 min
Jun 10, 5:15 PM EDTSpecial Weather StatementPHIMorris, Sussex60 min
Jun 10, 5:26 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex64 min
Jun 10, 6:01 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Morris, Somerset44 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.